All Journal Entries Journals

should I take this newly Rx'd AD?

Dec 01, 2009 - 3 comments

My podiatrist has recommended I try cymbalta for the nerve pain in the foot. The tarsal tunnel was caused by the hypothyroidism and he knew that the disease caused it. He said the tunnel was not damaged, but the hypothyroidism caused the nerve to swell up.  He said it would help with the depression that goes along with long term pain and  issues from hypoT (nerve-related)

Anyways, I have tried for so long to go without AD or nerve blockers for so many reasons. Weight gain being one of them, as weight gain is a problem anyway with HypoT, memory problems among others.

Please, does anyone have any input on this subject that might help me get a better understanding. Thanks for your help.

Comments
Post a Comment
458072 tn?1291418786
by peggy64, Dec 01, 2009
I have already had 3 surgeries for the TT, and have not been able to wear "pretty shoes" in about 4 years. As this is still causing some pain.

I just hate to start on AD's.

458072 tn?1291418786
by peggy64, Dec 01, 2009
any thoughts?

1079218 tn?1297032444
by MrsMacDugle, Dec 01, 2009
Unfortunately, I am on an antidepressant for both my pain management from my Fibromyalgia as well as my PTSD, BPD, explosive personality disorder.  I'm also on a mood stablizer that helps with the seizure type headaches that I have, and yes, unfortunately for me I'm also a diabetic, and have glaucoma, yada, yada, yada, the list goes on including my thyroid issue that I have been placed on the synthroid to aid me, I'm also on a pancreatic enzyme.

Yes, the weight issue is a nuesance, I can't seem to keep 5lbs off for very long if I stay on all my medications as some of them cause constipation.  However, considering how heavy I was & how light I am currently & I seem to be maintaining the smaller weight & providing the pains stay at bay I can continue to walk, however, I was just diagnosed with Plantar Facistis of my left foot/heel.  Which makes it extremely painful to stand or walk.  I take Effexor XR the maxium dose they will allow anyone to take.  And I also am on Valproic Acid, amoung other medications it does seem to help with my pain except in my heel at this time, so you may not find relief from by using the Antidepressant.  However, I've never tried the Cymbalta as I have glaucoma & it is not one of the drugs that I can use due to the glaucoma.  As with many other medications out there for one reason or another I have to rule them out, where it be because I am allergic to the content or because it will interfere with other medications that I'm taking or because I have other health issues that force me not to be able to take it.

I know that this isn't an answer to your question but I do know that my Antidepressant does help with some of my pains not all of them, unfortunately.  And yes, I am down from 360lbs to the 253 - 258 that I seem to keep bouncing up & down to currently depending on the type of pain I wake up in.

I will lift you up in prayers that you may find comfort soon.

Post a Comment